MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BONE PIN, 3.2MM X 110MM, STERILE 2 PACK; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 143110
Medical Device Problem Codes Fracture (1260); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
One 3.2mm x 110mm pin broke off in patient bone (tibia) upon extraction at end of case.Surgeon believes he may have hit the pin upon punching the tibial keel causing it to break or become weak.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: it was reported that one 3.2mm x 110mm pin broke off in patient bone (tibia) upon extraction at end of case.Device evaluation and results: the product was unavailable for inspection as the product was not returned.Device history review: review of the device history records indicate 431 devices were manufactured and accepted into final stock on 04-19-2018 with no reported discrepancies.Complaint history review: a review of complaints in trackwise related to p/n 143110, lot number w56530-1 shows no additional complaints related to the failure in this investigation.Conclusions: the failure mode could not be confirmed because the part was not available for evaluation.If device and/or additional information become available, this investigation will be reopened.Product surveillance will continue to monitor the trend.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there has been one nc and 2 capa associated with the product and failure mode reported in this event.The nc and capas are nc 1470754 capa 1480798(trackwise) capa 301 (catsweb).One capa has been completed (catsweb system is capa 301) while the second is still open (b)(4).Device not returned.

Brand Name
BONE PIN, 3.2MM X 110MM, STERILE 2 PACK
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8294480
Report Number3005985723-2019-00081
Device Sequence Number1598475
Product Code OLO
UDI-Device Identifier00848486018139
UDI-Public00848486018139
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number143110
Device Lot NumberW56530-1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR
Patient Weight111